Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Having low energy levels and lack of bowel controls after radiation treatment for prostrate cancer. Remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
After completion of the 44 radiation treatments for prostate cancer there are the normal side problems such as
low energy levels and lack of bowel controls. Can medication be given for relief of these problems.
Posted Sun, 20 Oct 2013 in Cancer
Answered by Dr. Pavan Kumar Gupta 1 hour later
Thanks for the query.
Brief answer....although most of the times symptoms after radiotherapy subside after stopping of radiation but in few individuals,longterm complications like bowel disturbances occur.
Detailed answer....
The possible bowel problems are..
Loss of control of bowel movements and diarrhoea.
Bleeding with bowel movements
Mucus discharge and pain in rectum and anal opening
Management and treatment is...
Control of cramps by OTC antispasmodic medication
Control of diarrhoea by kaopectate and immodium
Eating 5-6 small meals a day instead of 3 big meals.
Eating slow and eating food at room temperature
Avoiding spicy and greasy foods
Avoiding high fibre foods like whole grain bread,cereals,nuts etc
Avoiding high fibre vegetables like broccoli,cabbage,cauliflower,peas etc
Limiting intake of caffeine,alcohol,sodas etc
Taking plenty of fluids containing electrolytes like Gatorade and coconut water
Taking banana,vegetable juices for potassium supplementation.
Applying soothing lotions or ointments like tucks and anusol locally at bottom.

I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor